Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
348 Posts
Discussion Starter · #1 ·
KathI remember reading recently on one of the ibs boards about Statins being a major contribution to ibs.d. I have tried searching on this and .. but cannot get any joy. Thought you might have the answer!? (I am onAtorvastatin)I am also on 5 drugs for hypertension and have recently wondered how much they are contributing to my ibs?? I am on Frusemide 20mg, Propranolol 160mg(slow release), Fosinopril 20mg, Doxazosin 4mg, Telmisartan 40mg, and also Amitriptyline 100mg (for menopausal depression also hoping to hit the ibs!!)Many thanksJudith
 

·
Registered
Joined
·
34,955 Posts
I think we were discussing statins in a thread on "The Meeting Place"Most of the statins have diarrhea as a side effect. But usually it is a small percentage of people (most side effects no matter what they are tend to be in the 1-5% of people or less, although occasionally you see things that are higher, Questran, a non statin cholesterol lowering med, has like a 30% constipation rate)The Amitriptyline (off the top of my head) tends to be a bit constipating. Desipramine, a related drug, works well for some IBSers that are woman (works less well in men) so if the Amitriptyline isn't helping enough you might check to see if you could switch over and see if it helps more. I know when I have checked high blood pressure meds before a fair number can have diarrhea as a side effect.Lets see what comes up Propranolol , frusemide, go either way constipation or diarrhea I don't have the percentages of who goes which way or how different from placebo that isFosinopril lists diarrhea.www.rxlist.com is a good place to look all these up. Do the pharmacies in the UK give you a handout with the drugs (most of them here in the US do) and it may be worth going over those as well.the meds could be contributing ( or making it more difficult to control) but it is hard to pin it on a given medication.
 

·
Registered
Joined
·
348 Posts
Discussion Starter · #3 ·
KathMHave been to my GP today and she has prescribed me Questran instead of Atorvastatin. I am hoping that it will control my cholesterol and assist in controlling my ibs.d. Will keep you informed on my progress or otherwise.Many thanks.Judith
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top